Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 4, 2021, 10:14 PM EDT for Baker County, Florida. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 10:14 PM EDT (02:14 UTC)
- Expired
- Aug 4, 2021, 11:45 PM EDT
- In force
- 91 min
- Issued by
- NWS Jacksonville, FL
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 44 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WWUS82 KJAX 050214 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 1014 PM EDT Wed Aug 4 2021 FLZ023-024-030-031-225-232-425-050345- Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL- Trout River FL-Bradford FL- 1014 PM EDT Wed Aug 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU... NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN UNION... NORTHWESTERN CLAY AND NORTHWESTERN DUVAL COUNTIES UNTIL 1145 PM EDT... * At 1013 PM EDT, National Weather Service meteorologists were tracking a heavy showers near centered near Maxville, or 12 miles northwest of Middleburg, moving northeast at 5 mph. * Minor flooding due to heavy rainfall is possible with these showers. * Locations impacted include... Raiford, Maxville, Bryceville, Baldwin, Lawtey, Ellerbee, Johnstown and Whitehouse Air Field. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3002 8207 3003 8229 3051 8193 3047 8177 TIME...MOT...LOC 0213Z 236DEG 6KT 3018 8206 $$ ZIBURA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:16 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 4, 9:16 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 916 PM EDT Wed Aug 4 2021 .UPDATE... Showers with potential embedded thunderstorms will continue to move through the region this evening, with the most likely areas for developments occuring near and north of the I-10 corridor, along the frontal boundary. Convection should become more isolated overnight before building in on Thursday morning from out of the gulf to the southwest initially impacting areas to the west of the I-75 corridor. Overnight low temperatures will reach down into the lower 70s. && .PREV DISCUSSION [805 PM EDT]... .NEAR TERM [Through Tonight]... An west-to-east oriented frontal zone has slowed and settled across north-central Florida this afternoon. On the northern side of the frontal zone a stable, drier airmass is in place and will limit convection generally north of the I-10 corridor through tonight. Diurnal instability along and south of the frontal zone will continue scattered to numerous showers and embedded thunderstorm until 9-11 PM this evening. Expect activity to be minimal or nil by midnight. There will be increasing chances for nocturnal showers and storms as the frontal zone begins to lift northward as a warm front during the early morning hours on Thursday. Based on the latest satellite and radar trends, convective activity has struggled thus far this afternoon. That said, the threat of flooding rain has lessened, but isolated heavy rainfall remains possible especially with more intense convection. Based on the current trends, opted to cancel the Flood Watch that covered inland portions of northeast Florida. There will be an additional threat of gusty winds with localized heavy rainfall through the evening Fog potential tonight will be low again but patchy fog cannot be ruled out again across portions of Suwannee River valley. Temperatures tonight will be in the lower 70s tonight across northeast Florida while slightly cooler lows across southeast Georgia to near 70 possible touching the upper 60s. .SHORT TERM [Thursday Through Friday Night]... Aforementioned frontal zone will slowly lift northward into southeast Georgia through the afternoon Thursday while becoming a bit more diffuse in the process. A tandem setup of a weak surface low pushing northward into the Florida panhandle to our west and a surface ridge axis across southern Florida will enhance south- southwesterly flow Thursday evening and through Friday. This enhanced flow should accelerate what is left of the frontal boundary north of the area by Friday afternoon. Southwesterly flow will continue to favor a more progressive Gulf sea breeze and better chances for thunderstorms across the Suwannee River valley. Expect thunderstorm coverage to increase across northeast Florida and into southern portions of southeast Georgia Thursday as the warm front lifts northward. With modest diurnal instability and an anomalously robust PWAT axis of 2.3-2.5 inches over the area, the potential for heavy rainfall will be possible. Thanks to a relatively quiet day in regards to rainfall across the area on Wednesday, flood threat will be limited on Thursday but it cannot be ruled out for localized low lying and urban areas. Influence of upper trough and considerable cloudiness will keep temperatures 4-7 degrees below normal on Thursday. Temps will begin to trend hotter, toward the low 90s, across north-central Florida by Friday. This will bring heat index readings back into the triple digits. .LONG TERM [Saturday Through Wednesday]... An upstream shortwave aloft will drift into the Southeast this weekend before Atlantic ridging retrogrades toward the First Coast next week. Enhanced forcing from the shortwave will increase thunderstorm coverage on Saturday, especially across southeast Georgia. More typical, seabreeze-driven, thunderstorm activity is expected next weak with ridging and weak flow in place. Temperatures will trend hotter by early next week, with highs reaching 2-4 degrees above normal (mid 90s) by Monday. .AVIATION... [Through 00Z Friday] Showers with embedded thunderstorms will continue to move through the region this evening, primarily impacting sites in Duval County and along the coast. Scattered convection will carry overnight and build on Thursday, affecting all TAF sites. Winds will be light and variable overnight and build to about 5-10 knots on Thursday with lowering ceilings developing throughout the forecast period. .MARINE... There is a weak front that is slanted southwest to northeast across the northeast FL coastal waters. Northerly winds will persist north of this front with westerly/offshore wind to the south. Winds are expected around 8-12 knots from either direction. Numerous showers and embedded thunderstorms are expected across northeast FL waters until around midnight. Front will lift northward Thursday as high pressure over the Atlantic builds east of the local waters. Southerly winds are expected Thursday afternoon in response to lifting front and encroaching high pressure. Southerly winds and daily thunderstorm chances will hold through the weekend with building high pressure to the east. Rip Currents: Low Risk continues in the offshore flow with surf still in the 1-2 ft range through Thursday. .HYDROLOGY... Minor Flooding already ongoing along the St Mary's and Santa Fe River Basins are expected to rise further through the end of the week. Additional rivers across northeast Florida will likely rise toward or into Minor Flood by early next week due to daily rounds of heavy rain through the weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 85 71 85 71 / 20 60 50 80 20 SSI 75 85 76 88 77 / 30 70 40 70 30 JAX 73 85 73 89 74 / 50 80 40 70 20 SGJ 73 86 74 90 74 / 80 70 30 60 20 GNV 73 84 73 88 73 / 80 80 40 60 10 OCF 74 85 73 90 74 / 80 70 30 60 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 4, 7:11 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT Wed Aug 4 2021
FLZ023-024-GAZ364-050000-
Baker FL-Inland Nassau FL-Western Charlton GA-
711 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU...
NORTHWESTERN BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 800 PM
EDT...
* At 710 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Callahan, moving north at 10
mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Callahan, Taylor, Ratliff, St. George and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3054 8174 3054 8176 3051 8178 3051 8179
3044 8186 3042 8245 3058 8246 3057 8222
3065 8219 3063 8172
TIME...MOT...LOC 2310Z 178DEG 8KT 3056 8185
NELSONSpecial weather statement, Aug 4, 7:40 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
740 PM EDT Wed Aug 4 2021
FLZ023-030-031-232-425-050030-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
740 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...SOUTHERN
BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 830 PM EDT...
* At 740 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Middleburg, moving north at 10
mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Raiford, Middleburg, Macclenny, Glen St. Mary, Cecil Field,
Maxville, Olustee, Sanderson, Oakleaf Plantation and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3009 8247 3010 8247 3010 8246 3011 8245
3012 8245 3013 8246 3029 8246 3027 8185
2999 8180
TIME...MOT...LOC 2340Z 182DEG 10KT 3004 8194
NELSONLocal storm report, Aug 4, 7:55 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
755 PM EDT WED AUG 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 3 NW CITRA 30.41N 81.83W
08/04/2021 M2.77 INCH Duval FL COCORAHS
COCORAHS REPORT OF 2.77 INCHES OF RAINFALL IN
NORTHWESTERN DUVAL COUNTY, WITH NEARLY 2 INCHES FALLING
DURING THE 6 PM HOUR.
&&
NELSONSpecial weather statement, Aug 4, 8:11 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
811 PM EDT Wed Aug 4 2021
FLZ023-GAZ163-350-364-050115-
Baker FL-Clinch GA-Western Charlton GA-Southern Ware GA-
811 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...SOUTHEASTERN
WARE...SOUTHEASTERN CLINCH AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL
915 PM EDT...
* At 811 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Taylor, or 21 miles south of
Stephen Foster State Park, moving northwest at 5 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Taylor and Moniac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3082 8218 3082 8217 3054 8212 3040 8231
3048 8246 3058 8246 3059 8258 3065 8258
TIME...MOT...LOC 0011Z 147DEG 6KT 3053 8224
NELSONSpecial weather statement, Aug 4, 9:28 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
928 PM EDT Wed Aug 4 2021
FLZ023-024-225-425-050215-
Baker FL-Western Duval FL-Inland Nassau FL-Trout River FL-
928 PM EDT Wed Aug 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
SOUTHEASTERN BAKER AND NORTHWESTERN DUVAL COUNTIES UNTIL 1015 PM
EDT...
* At 927 PM EDT, National Weather Service meteorologists were
tracking a heavy downpours near Maxville, or 17 miles north of
Middleburg, moving northeast at 20 mph.
* Minor flooding due to heavy rainfall is possible with this shower.
* Locations impacted include...
Macclenny, Maxville, Cisco Gardens, Bryceville, Baldwin and
Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these showers, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report flooding, contact your nearest law enforcement agency. You
can also share your report with NWS Jacksonville on Facebook and
Twitter.
&&
LAT...LON 3019 8200 3019 8205 3014 8205 3014 8217
3036 8208 3036 8206 3037 8204 3044 8204
3047 8202 3053 8200 3045 8171
TIME...MOT...LOC 0127Z 208DEG 18KT 3030 8199
NELSONSpecial weather statement, Aug 4, 10:14 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1014 PM EDT Wed Aug 4 2021 FLZ023-024-030-031-225-232-425-050345- Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL- Trout River FL-Bradford FL- 1014 PM EDT Wed Aug 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU... NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN UNION... NORTHWESTERN CLAY AND NORTHWESTERN DUVAL COUNTIES UNTIL 1145 PM EDT... * At 1013 PM EDT, National Weather Service meteorologists were tracking a heavy showers near centered near Maxville, or 12 miles northwest of Middleburg, moving northeast at 5 mph. * Minor flooding due to heavy rainfall is possible with these showers. * Locations impacted include... Raiford, Maxville, Bryceville, Baldwin, Lawtey, Ellerbee, Johnstown and Whitehouse Air Field. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3002 8207 3003 8229 3051 8193 3047 8177 TIME...MOT...LOC 0213Z 236DEG 6KT 3018 8206 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:31 PM EDT | Areal Flood Warning | JAX | Baker | 3 hr |
| Aug 4, 9:28 PM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Aug 4, 10:56 PM EDT | Areal Flood Warning | JAX | Baker, Bradford, Union | 3 hr |
| Aug 5, 6:50 AM EDT | Special Marine Warning | JAX | 85 min | |
| Aug 5, 8:15 AM EDT | Special Weather Statement | JAX | Union | 90 min |
| Aug 5, 8:27 AM EDT | Areal Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 5 hr |
| Aug 5, 10:02 AM EDT | Flood Watch | JAX | Alachua, Baker, Bradford, Clay, Duval, Gilchrist and 3 more | 40 hr |
| Aug 5, 10:59 AM EDT | River Flood Warning | JAX | Columbia, Hamilton, Suwannee | 21 days |
| Aug 5, 10:59 AM EDT | River Flood Warning | JAX | Hamilton, Suwannee | 21 days |
| Aug 5, 1:41 PM EDT | River Flood Warning | JAX | Clay | 10 hr |
| Aug 5, 4:12 PM EDT | Special Weather Statement | JAX | Gilchrist | 48 min |
| Aug 5, 4:53 PM EDT | Special Weather Statement | JAX | Columbia | 37 min |
| Aug 5, 4:56 PM EDT | River Flood Warning | JAX | Alachua, Union | 5 days |
| Aug 5, 5:13 PM EDT | Special Weather Statement | JAX | Suwannee | 62 min |
| Aug 5, 5:20 PM EDT | Areal Flood Warning | JAX | Columbia, Gilchrist, Union | 4 hr |
| Aug 5, 5:28 PM EDT | Areal Flood Warning | JAX | Columbia, Hamilton, Suwannee | 2 hr |
| Aug 5, 6:05 PM EDT | Special Weather Statement | JAX | Duval | 55 min |
| Aug 4, 8:11 PM EDT | Special Weather Statement | JAX | Charlton | 64 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.